MINES ParisTech CAS - Centre automatique et systèmes

Approximate stabilization of an infinite dimensional quantum stochastic system

Authors: A. Somaraju, M. Mirrahimi, P. Rouchon, Reviews in Mathematical Physics, Vol 25, No 1, 1350001, DOI: 10.1142/S0129055X13500013
We study the state feedback stabilization of a quantum harmonic oscillator near a pre-specified Fock state (photon number state). Such a state feedback controller has been recently implemented on a quantized electromagnetic field in an almost lossless cavity. Such open quantum systems are governed by a controlled discrete-time Markov chain in the unit ball of an infinite dimensional Hilbert space. The control design is based on an unbounded Lyapunov function that is minimized at each time-step by feedback. This ensures (weak-*) convergence of probability measures to a final measure concentrated on the target Fock state with a pre-specified probability. This probability may be made arbitrarily close to 1 by choosing the feedback parameters and the Lyapunov function. They are chosen so that the stochastic flow that describes the Markov process may be shown to be tight (concentrated on a compact set with probability arbitrarily close to 1). Convergence proof uses Prohorov's theorem and specific properties of this Lyapunov function.
Download PDF
author = {M. Mirrahimi A. Somaraju, P. Rouchon},
title = {Approximate stabilization of an infinite dimensional quantum stochastic system},
journal = {Reviews in Mathematical Physics},
volume = {25},
number = {1},
pages = {1350001},
year = {2013},